Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 294, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 20, 2011, 9:08 PM CDT for 5 counties in Kansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 9:08 PM CDT (02:08 UTC)
- Expired
- Jun 20, 2011, 10:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Montgomery County, KS, Wilson County, KS
The radar
The Wichita radar (KICT), 124 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 9:34 PM CDT | TSTM WND GST 70 | Chautauqua, KS | ALSO NICKEL SIZE HAIL. |
| Jun 20, 9:42 PM CDT | HAIL 0.88 | Fredonia, KS | 30 TO 40 MPH WIND GUSTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 3:08 PM CDT | Tornado Watch | SPC | 7 hr |
| Jun 20, 8:32 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.1 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2898 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1426 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
020
WUUS53 KICT 210208
SVRICT
KSC019-049-073-125-205-210300-
/O.NEW.KICT.SV.W.0294.110621T0208Z-110621T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
908 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
EASTERN ELK COUNTY IN SOUTHEAST KANSAS...
EXTREME SOUTHEASTERN GREENWOOD COUNTY IN SOUTHEAST KANSAS...
WESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
SOUTHERN WILSON COUNTY IN SOUTHEAST KANSAS...
* UNTIL 1000 PM CDT
* AT 905 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM FALL RIVER TO 6 MILES SOUTH OF ELK
FALLS TO ELGIN...AND MOVING EAST AT 25 MPH. NICKEL SIZE HAIL MAY
ALSO ACCOMPANY THESE DAMAGING WINDS. THIS SEVERE THUNDERSTORM
WARNING REPLACES THE PREVIOUS WARNING IN EFFECT FOR THE WARNED
AREA.
* LOCATIONS IMPACTED INCLUDE...
SEDAN...LONGTON...ELGIN...CHAUTAUQUA...HALE...PERU...FREDONIA...ELK
CITY...HAVANA...CANEY...ALTOONA...NEODESHA...TYRO...NEW ALBANY...
BUXTON...NIOTAZE...SYCAMORE...BOLTON AND INDEPENDENCE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3700 9652 3763 9625 3761 9557 3699 9580
TIME...MOT...LOC 0207Z 261DEG 23KT 3760 9600 3729 9615
3702 9633
WIND...HAIL 60MPH 0.88IN
$$
JAKUB4 follow-up statements
724
WWUS53 KICT 210216
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
916 PM CDT MON JUN 20 2011
KSC019-049-073-125-205-210300-
/O.CON.KICT.SV.W.0294.000000T0000Z-110621T0300Z/
MONTGOMERY KS-GREENWOOD KS-CHAUTAUQUA KS-ELK KS-WILSON KS-
916 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILSON...EASTERN ELK...CHAUTAUQUA...EXTREME SOUTHEASTERN GREENWOOD
AND WESTERN MONTGOMERY COUNTIES UNTIL 1000 PM CDT...
AT 915 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FALL RIVER TO 7 MILES SOUTH OF ELK FALLS TO ELGIN...MOVING EAST
AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
SEDAN...ELGIN...CHAUTAUQUA...HALE...PERU...FREDONIA...ELK CITY...
HAVANA...ALTOONA...CANEY...NEODESHA...INDEPENDENCE...TYRO...NEW
ALBANY...BUXTON...NIOTAZE...SYCAMORE...BOLTON AND INDEPENDENCE
AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3700 9652 3763 9625 3761 9557 3699 9580
TIME...MOT...LOC 0216Z 272DEG 25KT 3760 9598 3728 9614
3702 9631
WIND...HAIL 60MPH 0.88IN
$$805
WWUS53 KICT 210222
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
922 PM CDT MON JUN 20 2011
KSC019-049-073-125-205-210300-
/O.CON.KICT.SV.W.0294.000000T0000Z-110621T0300Z/
MONTGOMERY KS-GREENWOOD KS-CHAUTAUQUA KS-ELK KS-WILSON KS-
922 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILSON...EASTERN ELK...CHAUTAUQUA...EXTREME SOUTHEASTERN GREENWOOD
AND WESTERN MONTGOMERY COUNTIES UNTIL 1000 PM CDT...
AT 919 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FALL RIVER TO 6 MILES NORTHWEST OF HALE TO ELGIN...MOVING EAST
AT 30 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
CHAUTAUQUA...HALE...PERU...FREDONIA...ELK CITY...HAVANA...
ALTOONA...CANEY...NEODESHA...INDEPENDENCE...TYRO...BUXTON...
NIOTAZE...SYCAMORE...BOLTON AND INDEPENDENCE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3700 9652 3763 9625 3761 9557 3699 9580
TIME...MOT...LOC 0222Z 272DEG 25KT 3760 9593 3728 9609
3702 9626
WIND...HAIL 60MPH 0.88IN
$$
CARUSO010
WWUS53 KICT 210235
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT MON JUN 20 2011
KSC019-049-073-125-205-210300-
/O.CON.KICT.SV.W.0294.000000T0000Z-110621T0300Z/
MONTGOMERY KS-GREENWOOD KS-CHAUTAUQUA KS-ELK KS-WILSON KS-
935 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILSON...EASTERN ELK...CHAUTAUQUA...EXTREME SOUTHEASTERN GREENWOOD
AND WESTERN MONTGOMERY COUNTIES UNTIL 1000 PM CDT...
AT 933 PM CDT...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
FREDONIA TO ELK CITY TO PERU...MOVING EAST AT 35 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
HAVANA...ALTOONA...CANEY...NEODESHA...INDEPENDENCE...TYRO...
SYCAMORE...BOLTON AND INDEPENDENCE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3700 9652 3763 9625 3761 9557 3699 9580
TIME...MOT...LOC 0235Z 272DEG 31KT 3759 9572 3727 9588
3701 9605
WIND...HAIL 70MPH 0.88IN
$$
DUNTEN332
WWUS53 KICT 210259
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
959 PM CDT MON JUN 20 2011
KSC019-049-073-125-205-210307-
/O.EXP.KICT.SV.W.0294.000000T0000Z-110621T0300Z/
MONTGOMERY KS-GREENWOOD KS-CHAUTAUQUA KS-ELK KS-WILSON KS-
959 PM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILSON...EASTERN
ELK...CHAUTAUQUA...EXTREME SOUTHEASTERN GREENWOOD AND WESTERN
MONTGOMERY COUNTIES WILL EXPIRE AT 1000 PM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.
REMEMBER...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
EASTERN CHAUTAUQUA...EASTERN WILSON AND MONTGOMERY COUNTIES UNTIL
1100 PM CDT.
LAT...LON 3700 9652 3763 9625 3761 9557 3699 9580
TIME...MOT...LOC 0257Z 272DEG 31KT 3758 9548 3726 9564
3700 9582
$$
DUNTENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:39 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Jun 20, 6:39 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 639 PM CDT MON JUN 20 2011 .AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU FRONTAL BOUNDARY EXTENDED FROM NORTH CENTRAL KANSAS SOUTHWARD TO NEAR A HILLSBORO TO WICHITA TO SOUTH HAVEN LINE. THUNDERSTORMS...PRODUCING VERY STRONG WINDS AND HAIL...HAD FORMED ALONG THE FRONT. THIS BOUNDARY ALONG WITH THE THUNDERSTORMS WILL MOVE THROUGH SOUTHEAST KANSAS THIS EVENING AFFECTING THE KCNU TAF SITE BY 02Z. THUNDERSTORMS SHOULD BE OUT OF THE AREA BY 07Z. SURFACE LOW PRESSURE SYSTEM WILL MOVE INTO SOUTH CENTRAL NEBRASKA RESULTING IN WEST TO NORTHWEST WINDS GUSTING TO 35 KTS ACROSS CENTRAL KANSAS AFTER 09Z. && .PREV DISCUSSION... /ISSUED 231 PM CDT MON JUN 20 2011/ DISCUSSION... MAIN FORECAST CONCERN: SEVERE WEATHER POTENTIAL LATE THIS AFTERNOON INTO TONIGHT. TONIGHT: STRONGLY UNSTABLE AIRMASS WILL BE IN PLACE THIS AFTERNOON/EVENING AHEAD OF DRYLINE WITH MLCAPES OF 2,500-4,000 J/KG. PACIFIC FRONT SHOULD BE CATCHING UP TO THE DRYLINE ALONG THE I-135 CORRIDOR TOWARD 4PM-5PM. MID-LEVEL COOLING CATCHING UP TO THE FRONT/DRYLINE AND DECENT THETA-E CONVERGENCE ALONG THE BOUNDARY SHOULD PROMOTE THE DEVELOPMENT OF SEVERE THUNDERSTORMS ON THE DRYLINE/FRONT. STRENGTHENING DEEP LAYER SHEAR WILL BE MAINLY PARALLEL TO THE FRONT WITH A SLIGHTLY GREATER ANGLE NEAR THE OKLAHOMA BORDER. THEREFORE WE EXPECT SEVERE THUNDERSTORMS TO DEVELOP IN AN AXIS ROUGHLY ALONG OR JUST EAST OF I-135 BY LATE AFTERNOON...WITH THIS STORM ACTIVITY EVENTUALLY CONGEALING INTO A BROKEN-SOLID QUASI- LINEAR BAND...TRANSLATING SLOWLY EASTWARD ACROSS THE FLINT HILLS AND SOUTHEAST KS THIS EVENING. VERY LARGE HAIL AND SIGNIFICANT WIND DAMAGE POTENTIAL WILL BE THE PRIMARY THREATS FROM THIS BAND OF STORMS. LOW-LEVEL WINDS BACK TO SOUTHEASTERLY EARLY THIS EVENING IN SOUTHEAST KS AS LCL HEIGHTS LOWER...SO THERE WILL BE AT LEAST A SMALL POSSIBILITY OF A TORNADO THERE. THE BULK OF THE MESOSCALE CONVECTIVE SYSTEM SHOULD SHIFT EASTWARD OUT OF SOUTHEASTERN KS AFTER MIDNIGHT AS THE 850 FLOW/MOISTURE TRANSPORT VEERS OUT. CURRENT WIND ADVISORY REASONABLE WITH LITTLE ADJUSTMENT NEEDED AT THIS TIME. TUESDAY-THURSDAY: THE UPPER LEVEL STORM SYSTEM WILL BE SLOW TO MOVE OUT OF THE UPPER MIDWEST TO THE GREAT LAKES DURING THIS PERIOD. THERE WILL BE A LINGERING SMALL CHANCE OF SHOWERS/THUNDERSTORMS IN THE FAR SOUTHEAST COUNTIES UNTIL THE FRONT MOVES OUT TUESDAY EVENING...AND IN THE WRAP-AROUND MOISTURE AREA OVER OUR NORTHWESTERN-MOST COUNTIES. OTHERWISE...LINGERING GUSTY NORTHWEST WINDS TUESDAY INTO WEDNESDAY BEHIND THE DEPARTING STRONG STORM SYSTEM. A RETURN TO MORE SEASONAL TEMPERATURES IS EXPECTED DURING THIS 3 DAY PERIOD. FRIDAY-MONDAY: UPPER RIDGING WILL DEVELOP OVER THE SOUTHERN TIER STATES INTO THIS WEEKEND...WITH THE FASTER WESTERLIES ALOFT OVER THE NORTHERN STATES. THIS WILL LEAVE OUR AREA IN A MAINLY WEAK ZONAL FLOW ALOFT PATTERN WITH THE POTENTIAL FOR WEAK EMBEDDED DISTURBANCES. THE RESULTANT LEE TROUGHING WILL DRAW LOW-LEVEL MOISTURE/INSTABILITY NORTHWARD INTO THE CENTRAL PLAINS. AT LEAST LOW THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST INTO THIS WEEKEND...WITH RELATIVELY HIGHER PROBABILITIES IN OUR NORTHEASTERN COUNTIES GIVEN THE NW-SE ORIENTED MID-LEVEL BAROCLINIC ZONE. JMC AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN FORECAST PROBLEM REMAINS CONVECTION. DRYLINE HAS MADE IT TO K9K7 TO P28. WINDS AHEAD OF THE DRYLINE ARE 18030G40KTS...WEST OF IT THEY ARE 24020G30KTS. THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE BETWEEN 21Z AND 22Z. THIS WILL AFFECT KCNU LATER THIS EVENING BY 6 TO 8 PM. THERE IS A GREAT DEAL OF UNCERTAINTY WHETHER KICT...KHUT...AND KSLN WILL GET INTO ANY OF THE ACTIVITY. LOOKS LIKE NOW THEY MAY DEVELOP JUST ALONG OR EAST OF THOSE SITES. THE STORMS SHOULD EXIT KANSAS BY 5Z. WINDS WILL BECOME WESTERLY BEHIND THE COLD FRONT OVERNIGHT. CIGS SHOULD BE VFR EXCEPT IN THE STRONG TO SEVERE THUNDERSTORMS. COOK && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 65 85 61 88 / 30 10 10 10 HUTCHINSON 63 84 60 89 / 30 10 10 10 NEWTON 64 83 60 86 / 40 10 10 10 ELDORADO 63 83 59 86 / 70 10 10 10 WINFIELD-KWLD 66 87 62 90 / 60 10 10 10 RUSSELL 59 81 58 86 / 30 20 20 0 GREAT BEND 60 82 57 88 / 20 10 10 0 SALINA 63 82 60 85 / 30 20 20 10 MCPHERSON 63 83 60 86 / 30 10 10 10 COFFEYVILLE 69 87 64 87 / 70 20 20 10 CHANUTE 67 85 61 84 / 70 20 20 10 IOLA 67 85 61 83 / 70 20 20 10 PARSONS-KPPF 67 85 61 86 / 70 20 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 20, 3:43 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 343 PM CDT MON JUN 20 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 343 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON ROUGHLY ALONG THE I-135 CORRIDOR. THE STORMS ARE EXPECTED TO MERGE INTO A LINEAR BAND OF STORMS BY EARLY EVENING...WITH THE LINE MOVING SLOWLY ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS THIS EVENING. THE PRIMARY THREATS WILL BE VERY LARGE HAIL TO 2 INCHES OR GREATER IN DIAMETER AND DAMAGING WIND GUSTS TO 80 MPH. IN ADDITION...A BRIEF TORNADO OR TWO WILL BE POSSIBLE INTO MID EVENING ACROSS THE FLINT HILLS AND SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LINGERING THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS CENTRAL AND FAR SOUTHEASTERN KANSAS. A FEW STRONG STORMS ARE POSSIBLE IN THE FAR SOUTHEAST WITH GUSTY WINDS AND HAIL. CHANCES FOR THUNDERSTORMS WILL RETURN IN THE FORECAST FROM THURSDAY NIGHT THROUGH SUNDAY. STRONG STORMS WILL BE A POSSIBILITY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING ALONG AND EAST OF THE INTERSTATE 135 CORRIDOR. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP JMC
In the hours before
Local storm report, Jun 20, 8:37 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
837 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL W GRENOLA 37.35N 96.45W
06/20/2011 M0.75 INCH ELK KS EMERGENCY MNGR
&&
SULLIVANLocal storm report, Jun 20, 8:38 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
838 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM HAIL 5 W HOWARD 37.46N 96.35W
06/20/2011 E0.75 INCH ELK KS TRAINED SPOTTER
PEA TO DIME SIZE HAIL AND 50 TO 60 MPH WINDS.
&&
SGSLocal storm report, Jun 20, 8:39 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
839 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM TSTM WND GST 5 W HOWARD 37.46N 96.35W
06/20/2011 E60 MPH ELK KS TRAINED SPOTTER
50 TO 60 MPH WIND GUSTS.
&&
SGSLocal storm report, Jun 20, 8:47 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
847 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG DOUGLASS 37.52N 97.01W
06/20/2011 BUTLER KS AMATEUR RADIO
5 INCH LIMBS DOWN AT 5TH AND FOREST. ALSO SOME HALF
DOLLAR SIZE HAIL.
&&
BDKLocal storm report, Jun 20, 9:01 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0859 PM HAIL CEDAR VALE 37.11N 96.50W
06/20/2011 E1.00 INCH CHAUTAUQUA KS TRAINED SPOTTER
MOSTLY NICKEL SIZE HAIL, ALSO 45MPH WINDS.
&&
SULLIVANLocal storm report, Jun 20, 9:04 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
904 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HAIL CEDAR VALE 37.11N 96.50W
06/20/2011 E0.75 INCH CHAUTAUQUA KS TRAINED SPOTTER
&&
BDKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:05 PM CDT | Wind Advisory | ICT | Barton, Ellsworth, Lincoln, Rice, Russell, Saline | 8 hr |
| Jun 20, 7:24 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 66 min |
| Jun 20, 7:38 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood | 52 min |
| Jun 20, 8:13 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 47 min |
| Jun 20, 8:26 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood | 49 min |
| Jun 20, 8:48 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 57 min |
| Jun 20, 9:38 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho, Wilson, Woodson | 82 min |
| Jun 20, 9:51 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Labette, Montgomery, Neosho, Wilson | 69 min |
| Jun 21, 3:27 AM CDT | Wind Advisory | ICT | Barton, Ellsworth, Lincoln, Russell | 14 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.